How can medication affect my vagina?

Advertisement
Advertisement
Dr. Mehmet Oz, MD
Cardiology (Cardiovascular Disease)
Many common medications such as birth-control pills, antihistamines, and anti-depressants can cause vaginal dryness, which already is an issue after age 40 because of lower estrogen. As a rule of thumb, medications that list dry mouth as a side effect also cause vaginal dryness. Low libido is another common side effect associated with hormonal changes and certain medications, especially anti-depressants in the SSRI (serotonin reuptake inhibitors) category.

Continue Learning about Women's Health

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.